| Model Number |
105-5091-150 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/10/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that 2 echelon catheters were cracked.It was reported that the echelon catheters were shaped with a shaping needle and heated to set.When the shaping needle was pulled out and ready to deliver the echelons, a crack was found at the tip of both echelons.It was noted that the catheters were ruptured (intact).The ruptures were located in the distal section.There was no friction or difficulty during delivery.There was no other damage to the catheters.The catheters did not enter the body.The reported devices and any accessory devices were prepared and the catheters were flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a navien guide catheter and 0.014 transend guidewire.
Additional Manufacturer Narrative
Continuation of d10: product id: 145-5091-150 (b573091).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
H3: product analysis of 105-5091-150, item:20,lotno:b531159 as found condition: two echelon-10 micro catheters were returned for analysis within a shipping box; within individual sealed plastic biohazard pouches and within individual dispenser coils.It is not possible to determine which device belongs to which pli (as both tips were shaped) and will be analyzed together.Visual inspection/damage location details: (first echelon-10) no damages were found with the echelon-10 hub.No damages or irregularities were found with the echelon-10 micro catheter body.The distal tip and distal marker band were found crushed.The catheter tip appears to have been shaped.The tip was found kinked.The catheter wall was found thinning and with a small break at the thinning/kinked location.(second echelon-10) no damages were found with the echelon-10 hub.No damages or irregularities were found with the echelon-10 micro catheter body.The distal tip and distal marker band were found crushed.The catheter tip appears to have been shaped.The tip was found kinked.The catheter wall was found thinning.No catheter breaks were found.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter separation/break¿ was confirmed for one of the returned echelon-10.However, similar damages was found for both devices.Customer reported that the break was found following tip shaping.Possible causes of the break are using a heat source other than steam, holding the catheter tip too close to the heat source (1 inch), not using the shaping mandrel, due to holding the device against the heat source too long (approximately 10 seconds), or removing the shaping mandrel prior to allowing the catheter to cool.The catheter walls were found thinning, potentially due to the steam shaping, or due to the kinking.The break would have occurred at the thinning location.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information was received that the cause of the catheter cracks were not determined.